zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On subnormal solutions of second order linear periodic differential equations. (English) Zbl 1132.34064

The authors study the growth of solutions of the linear periodic differential equation

f '' +(P 1 (e z )+P 2 (e -z ))f ' +(Q 1 (e z )+Q 2 (e -z ))f=R 1 (e z )+R 2 (e -z )(1)

and its corresponding homogeneous equation

f '' +(P 1 (e z )+P 2 (e -z ))f ' +(Q 1 (e z )+Q 2 (e -z ))f=0,(2)

where P j (z),Q j (z),R j (z) (j=1,2) are polynomials in z. It is well-known that all solution of (2) are entire functions. Let σ(f) denote the order of growth of f(z) and use the notation σ 2 (f) to denote the hyper-order of f(z).

Theorem 1. If

degQ 1 >degP 1 ordegQ 2 >degP 2 ,(3)

then the differential equation (2) has no nontrivial subnormal solution, and every solution of (2) satisfies σ 2 (f)=1.

Theorem 2. If R 1 +R 2 0 and P j ,Q j (j=1,2) satisfy (3), then (i) (1) has at most one subnormal solution f 0 , and f 0 =S 1 (e z )+S 2 (e -z ), where S 1 (z) and S 2 (z) are polynomials in z; (ii) all other solutions f of (1) satisfy σ 2 (f)=1 except a subnormal solution in (i).

Theorem 2 refines and generalizes a result due to G. Gundersen and M. Steinbart for P 2 =Q 2 =0.

34M10Oscillation, growth of solutions (ODE in the complex domain)
[1]Yang L. Value Distribution Theory and New Research (in Chinese). Beijing: Science Press, 1982
[2]Hayman W. Meromorphic Function. Oxford: Clarendon Press, 1964
[3]Laine I. Nevanlinna Theory and Complex Differential Equations. Berlin: W de Gruyter, 1993
[4]Yi H X, Yang C C. The Uniqueness Theory of Meromorphic Functions (in Chinese). Beijing: Science Press, 1995
[5]Gundersen G, Steinbart M. Subnormal solutions of second order linear differential equations with periodic coefficients. Results in Math, 25: 270–289 (1994)
[6]Wittich H. Subnormale Lösungen der differentialgleichung w” + p(e z)w’ + q(e z)w = 0. Nagoya Math J, 30: 29–37 (1967)
[7]Chiang Y M, Gao S A. On a problem in complex oscillation theory of periodic second order linear differential equations and some related perturbation results. Ann Acad Sci Fenn Math, 27: 273–290 (2002)
[8]Urabe H and Yang C C. On factorization of entire functions satisfying differential equations. Kodai Math J, 14: 123–133 (1991) · Zbl 0748.30023 · doi:10.2996/kmj/1138039342
[9]Gundersen G. Finite order solutions of second order linear differential equations. Trans Amer Math Soc, 305: 415–429 (1988) · doi:10.1090/S0002-9947-1988-0920167-5
[10]Gundersen G. Estimates for the logarithmic derivative of a meromorphic function, plus similar estimates. J. London Math Soc, 37: 88–104 (1988) · Zbl 0638.30030 · doi:10.1112/jlms/s2-37.121.88
[11]Chen Z X. On the growth of solutions of a class of higher order differential equations. Chin Ann of Math, 24B(4): 501–508 (2003)
[12]Chen Z X. The growth of solutions of f” + e f’ + Q(z)f = 0 where the order (Q) = 1. Sci China Ser A, 45(3): 290–300 (2002)
[13]Chen Z X, Yang C C. Some further results on the zeros and growths of entire solutions of second order linear differential equations. Kodai Math J, 22: 273–285 (1999) · Zbl 0943.34076 · doi:10.2996/kmj/1138044047
[14]Frank G, Hellerstein S. On the meromorphic solutions of non-homogeneous linear differetial equations with polynomial coefficients. Proc London Math Soc, 53(3): 407–428 (1986) · Zbl 0635.34005 · doi:10.1112/plms/s3-53.3.407
[15]Bank S, Laine I. Representations of solutions of periodic second order linear differential equations. J Reine Angew Math, 344: 1–21 (1983)
[16]He Y Z, Xiao X Z. Algebroid Functions and Ordinary Differential Equations (in Chinese). Beijing: Science Press, 1988
[17]Ince E. Ordinary Differential Equations. New York: Dover Publications, 1927